It is currently Sat Nov 29, 2014 1:04 pm

Free Newsletter

Duromine

Anything and everything concerning weight loss.

Moderator: Moderators

Duromine

Postby Immortal » Tue Jul 31, 2007 2:12 am

My Dr wants me to take and use this to lose weight aggresively... What does anyone know about this??? Anybody had any experiences using it???
Victims; Aren't we all...


[url=http://www.TickerFactory.com/weight-loss/wX0EW8N/]
Image
[/url]
User avatar
Immortal
 
Posts: 230
Joined: Mon Jul 02, 2007 2:39 am

Postby Maraver » Tue Jul 31, 2007 6:56 am

I would probably do a bit of research on the net
[url=http://www.TickerFactory.com/weight-loss/wcPPfC1/]
Image
[/url]
Maraver
 
Posts: 957
Joined: Mon May 02, 2005 5:56 pm
Location: Adelaide

Postby Maraver » Tue Jul 31, 2007 6:59 am

To be honest I do not like what I have read, I would think twice about it, but you know your doctor and if you trust him and If you do take it I would work very closely with him while you are taking it
All the best
Pam
[url=http://www.TickerFactory.com/weight-loss/wcPPfC1/]
Image
[/url]
Maraver
 
Posts: 957
Joined: Mon May 02, 2005 5:56 pm
Location: Adelaide

Postby SarahC » Tue Jul 31, 2007 10:24 am

I have a friend who has taken it in the past. He said it made him less hungry so he was able to eat not much of anything. But he seemed to put the weight back on after he stopped taking it. Don't think he was all that impressed by it :(
User avatar
SarahC
 
Posts: 2542
Joined: Wed Jul 12, 2006 10:17 pm
Location: Werribee, VIC, AU

Postby kate_turner2000 » Tue Jul 31, 2007 10:28 am

i havent heard very good things about it, but best wishes with it
User avatar
kate_turner2000
 
Posts: 13910
Joined: Wed Aug 16, 2006 11:59 am
Location: Central Coast NSW

Postby yummymummy » Tue Jul 31, 2007 11:19 am

IM SUPRISED YOUR dOC WANTS YOU TO TAKE THIS ROUTE FOR WEIGHT LOSS, it works while you take them but it doesnt teach you how to eat for health and long term weight loss, mind you a friend showed me the diet plan a dietition gave her to lose weight and it was sooo unhealthy and restrictive and she could only eat about 1/2 the amount of food I can have on sureslim very limited protien and no carbs so I sometimes wonder if some health professionals are really on the right page when it comes to dieting!
Jody

[url=http://www.TickerFactory.com/weight-loss/w3enhEK/]
Image
[/url]
yummymummy
 
Posts: 961
Joined: Mon Oct 16, 2006 11:52 am
Location: Perth WA

Postby Playboy_bunny » Tue Jul 31, 2007 12:14 pm

hmmm I would definately do some research....duromine has a pretty strong history of 'enhancing' depression, bipolar disorder....I would just do a check and make sure you have no history of mental ilness in the family..... oh, and also not to completely put you off, but duromine is speed....the druggies buy it on ebay (unfortunately one of my cousins is not in the best crowd :roll: ) I had a friend who took duromine, and when she was 'on it' for the day she would speed through all of her housework, she was really aggressive and paranoid and had jitters and chest pain she was hot and said her mind was going a mile a minute...she had no patience with the kids...when she came off it in the evening, she was exhausted, nauseas, and would cry and scream at the drop of a hat.... she got worse and worse, and the symptoms continued even after she stopped taking it...she actually ended up with clinical depression and was put into a mental hospital for a 'rest'..(she's ok now btw, on antidepressants but still quite down....and she regained the weight she lost too) I would definately think carefully about what you want and do some real research ;) I had a gp try to put me on duromine at 16! :shock: ridiculous!
Image
Image•·.·´¯`·.·•Gracie•·.·´¯`·.·•
User avatar
Playboy_bunny
 
Posts: 2145
Joined: Sat Jun 02, 2007 10:34 pm

Postby Chelle » Tue Jul 31, 2007 12:40 pm

I'm very suprised that you doctor suggest duromine. Be wary of quick fixes and what the long term effects on your body may be - speeding up your metabolism with chemicals now can create problems with your metabolism later in life. The side effects of many of those drugs can be very scary and significantly different from person to person, and anyone suffering from hypothyroidism (underactive thyroid). - yes, you can lose weight, but the weight was regained over time like with any fad diet or miracle cure, and along with the extra kilos that crept back, you can be left with some additional issues that they hadn't had when they started. You have good and bad days on it and it causes a range of physical and psychological effects. In particular, it gives you incredible highs followed by hellish lows (which can result in your feeling suicidal). Apart from making you mood extremely erratic, it raises your blood pressure and heart rate to dangerously high levels - people have suffered strokes and heart attacks a s a result of taking it. Thus, if you get your heart rate up to high whilst exercising (& being on duromine), you are putting yourself at a very high risk of suffering a major cardiovascular event. Furthermore, studies show that duromine only works efficiently for the first couple of weeks - after that, your body develops a tolerance to the drug and weight loss comes to a halt. Duromine is basically prescription speed - the active ingredient (phentermine) is an amphetamine. If you take it, you risk suffering from major depression, mania and psychosis. Believe me, a friend of mine like Gracie's friend ended up in a psychiatric hospital for 2 weeks as a result of using this drug.

My advice: Don't even try it - it's not worth the all the risks! If you must try a prescription weight loss aid, Reductil is much safer. Remember, do some cardio exercise everyday - cardio is the key! not some quick fix tablet.
Image
User avatar
Chelle
 
Posts: 3334
Joined: Fri Feb 09, 2007 7:31 pm
Location: Raymond Terrace - Newcastle

Postby sassi » Tue Jul 31, 2007 12:43 pm

i'd never heard of it, but had a bit of a scout around the net and thought this was quite interesting it's from the biggest loser forums (sorry if i'm breaching rules by linking to this)

http://forums.thebiggestloser.com.au/forums/thread/31298.aspx

i agree with most others- this sounds like a dangerous drug & it seems surprising that a doctor would want you to take this. it'd be worth getting a second opinion at the very least.

good luck :)
Image
sassi
 
Posts: 1595
Joined: Wed May 16, 2007 12:03 pm
Location: melbourne

Postby grugwashere » Tue Jul 31, 2007 1:28 pm

why dont you try a reduction diet... they generally help you lose wieght agressively...

the sacred hearts memorial soup diet is used on cardivasular patients who need to lose rapid amounts of weight and soup is yummy
SW:91kg
CW:75kg
GW: Somwhere in the 60's for now

Next mini goal:73kg
Image
grugwashere
 
Posts: 852
Joined: Tue Aug 08, 2006 6:16 pm
Location: melbourne

Postby Immortal » Wed Aug 01, 2007 3:09 am

Thanx for all your concern. It is received warmly. My Dr has been my Dr for 15 + years... And I trust him without doubt. I've decided to give it a go and see what happens... I have some close family and friends watching me like a hawk so that any slight changes / side effects can be reported and the duromine stopped. But I am a mentally strong, determined and of good character, so this should hopefully work. Again thanx anyway.
Victims; Aren't we all...


[url=http://www.TickerFactory.com/weight-loss/wX0EW8N/]
Image
[/url]
User avatar
Immortal
 
Posts: 230
Joined: Mon Jul 02, 2007 2:39 am

Postby Chelle » Wed Aug 01, 2007 2:45 pm

let us know how you go. & please stop if there is any side affect.
Image
User avatar
Chelle
 
Posts: 3334
Joined: Fri Feb 09, 2007 7:31 pm
Location: Raymond Terrace - Newcastle

Postby Immortal » Thu Aug 02, 2007 3:15 am

Will do, thanx.
Victims; Aren't we all...


[url=http://www.TickerFactory.com/weight-loss/wX0EW8N/]
Image
[/url]
User avatar
Immortal
 
Posts: 230
Joined: Mon Jul 02, 2007 2:39 am

Postby EllyBelly » Sat Aug 11, 2007 11:12 am

My doctor pescribed me duromine when I was 18 years old! It was great while I was on it - cos I was high! All I could eat was a couple of spoons of soup a day and yes I lost weight. Heaps of it - cos I wasn't eating!.. BUT - I developed allergies to food which still plague me today (13 years later), I never slept (my eyes wouldn't shut) and I had ridiculous moods. And the worst bit - I put on double what I lost when I finally weaned myself off them (they are addictive).Your doctor probably has your best interest at heart but unless he has actually tried duromine himself and can tell you what it is going to do to you - I would honestly think twice about it. Good Luck either way.
User avatar
EllyBelly
 
Posts: 6
Joined: Fri Jun 08, 2007 10:40 pm
Location: Queensland

Postby sandrah » Sat Aug 11, 2007 6:41 pm

hi there,
please think again about taking duromine i have worked for 20 years in mental health and agree with the comments above which state that it can cause psychosis, depression, insomnia and is extremely addictive and and can trigger chronic mental health illnesses such as schizophrenia, bipolar disorder and depression will definately help with weight loss but your concentration will be all over the place and you will not be learning health eating patterns. if you like and trust your gp maybe you could further discuss some of these concerns with him/her before starting. great that your family are so supportive and can keep an eye out for you, please let them know about some of the side effects!
best wishes for whatever you decide!
[url=http://www.TickerFactory.com/weight-loss/wwfno2C/]
Image
[/url]
User avatar
sandrah
 
Posts: 97
Joined: Fri Aug 10, 2007 5:38 pm
Location: central coast nsw

Next

Return to Weight loss Talk

Who is online

Users browsing this forum: No registered users and 1 guest